Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 10, NWS Melbourne, FL

April 7, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Apr 7, 2012, 4:01 AM EDT for 6 counties in Florida. It took effect at Apr 7, 2012, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 4:01 AM EDT (08:01 UTC)
In effect from
Apr 7, 2012, 10:00 AM EDT
Expired
Apr 7, 2012, 8:00 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS72 KMLB 070801
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT SAT APR 7 2012

...STRONG AND GUSTY NORTHEAST WINDS WILL OCCUR ACROSS THE AREA
TODAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-080000-
/O.NEW.KMLB.LW.Y.0010.120407T1400Z-120408T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
401 AM EDT SAT APR 7 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...NORTHEAST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH
  OVER THE INTERIOR AND 20 TO 25 MPH ALONG THE COAST AND CAN BE
  EXPECTED FROM MID MORNING THROUGH EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL
  WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 7, 3:26 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 7, 3:26 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
326 AM EDT SAT APR 7 2012

.DISCUSSION...

TODAY AND TONIGHT...BREEZY NORTH TO NORTHEAST WINDS CONTINUE ACROSS
THE AREA THIS MORNING BEHIND LAST EVENING'S WIND SURGE WITH COASTAL
LOCATIONS STRONGER THAN THE INTERIOR.

ISOLATED LIGHT SHOWERS HAVE DEVELOPED OVER THE LOCAL ATLANTIC
OVERNIGHT ASSOCIATED WITH ANOTHER WEAK BOUNDARY CURRENTLY PUSHING
THROUGH THE CENTRAL PENINSULA AS THE SURFACE HIGH CENTER ACROSS THE
GREAT LAKES CONTINUES TO MOVE SOUTH. GIVEN THE PERSISTENCE OF THESE
SHOWERS...HAVE INCLUDED THE MENTION OF ISOLATED SHOWERS OVER THE
WATERS AND COASTAL COUNTIES THROUGH DAYBREAK AND SPRINKLES THROUGH
MID MORNING AS ACTIVITY RAPIDLY DIMINISHES.

FLOW VEERS MORE NORTHEAST THROUGH THE DAY WITH SKIES BECOMING PARTLY
CLOUDY THIS AFTERNOON. BREEZY TO WINDY CONDITIONS WILL CONTINUE
THROUGH THE DAY AND HAVE ISSUED A LAKE WIND ADVISORY FOR ALL OF EAST
CENTRAL FLORIDA WITH 15 TO 20 MPH AND GUSTY OVER THE INTERIOR AND 20
TO 25 MPH FOR COASTAL COUNTIES. TEMPERATURES WILL BE CONSIDERABLY
COOLER THAN THE PAST WEEK IN THE UPPER 70S TO AROUND 80 ACROSS THE
INTERIOR AND MID 70S TO A FEW UPPER 70S AT THE COAST DUE TO
ONSHORE FLOW.

PRESSURE GRADIENT CONTINUES TO RELAX OVERNIGHT AND WINDS WILL DROP
OFF RAPIDLY AFTER SUNSET. THIS WILL ALLOW COOLER OVERNIGHT LOWS IN
THE MID TO UPPER 50S WITH LOW-MID 60S ALONG THE SPACE AND TREASURE
COASTS.

SUN-MON...HIGH PRESSURE RIDGE WILL EXTEND ACROSS CENTRAL FLORIDA
FROM SUNDAY INTO MONDAY AS A WEAK FRONT MOVES INTO THE SOUTHEAST
UNITED STATES. WINDS WILL BE RELATIVELY LIGHT IN THE MORNING WITH
THE EAST COAST SEA BREEZE DEVELOPING AND MOVING INLAND EACH
AFTERNOON. RAIN CHANCES REMAIN OUT OF THE FORECAST WITH DRY AIRMASS
OVER THE REGION. TEMPERATURES START OFF NEAR TO SLIGHTLY BELOW
NORMAL SUNDAY WITH HIGHS IN THE MID TO UPPER 70S AND THEN REACH THE
UPPER 70S/LOW 80S MONDAY. OVERNIGHT LOWS WILL RANGE FROM THE 50S TO
LOW 60S.

TUES-FRI...A WEAK COLD FRONT OVER NORTH FLORIDA TUESDAY WILL PUSH
SOUTH OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. MOISTURE
ASSOCIATED WITH THIS BOUNDARY LOOKS VERY LIMITED SO FOR THE TIME
BEING WILL LEAVE RAIN CHANCES OUT OF THE FORECAST. WINDS BECOME
NORTHERLY BEHIND THE FRONT ON WEDNESDAY AND THEN VEER TO THE EAST
INTO LATE WEEK AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF THE GREAT
LAKES REGION AND TOWARD THE SOUTHEAST UNITED STATES. TEMPERATURES
NOT EXPECTED TO CHANGE MUCH INTO NEXT WEEK WITH VALUES NEAR TO
SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...N/NE SFC WINDS 10 TO 12KTS WITH OCCASIONAL GUSTS TO
20KTS ALONG THE COAST THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.
CIGS 030-040 IN ONSHORE MOVING COASTAL STRATOCU NORTH OF KMLB-KGIF
ALONG WITH ISOLATED -SHRA BRUSHING COAST...MAINLY NORTH OF KTIX.
CIGS BECOMING SCT AFTER 07/15Z WITH SHRA DIMINISHING. NE SFC WINDS
INCREASING TO 15 TO 18KTS WITH G22-27KTS INTERIOR SITES AND 25-30KTS
COASTAL SITES AFTER 14Z.

&&

.MARINE...

TODAY AND TONIGHT...THOUGH WINDS AT BUOY 41009 HAVE BRIEFLY DROPPED
TO NORTH-NORTHEAST 15 TO 20KTS...SURROUNDING BUOYS AND SHIP OBS
STILL INDICATE WINDS OF 20 TO 25 KNOTS ARE THE RULE. WILL LIKELY SEE
WINDS AT BUOY 41009 PICK UP AGAIN AFTER THE SECONDARY BOUNDARY
CURRENTLY OVERHEAD MOVES SOUTH.

WINDS WILL REMAIN NORTHEAST AROUND 20KTS WITH GUSTS TO 20-25KTS
THROUGH THE REMAINDER OF THE DAY WITH A SLOW DECREASE AROUND SUNSET
AS THE SURFACE HIGH OVER THE GREAT LAKES MOVES FURTHER SOUTH. HAVE
ALSO ISSUED A LAKE WIND ADVISORY FOR INLAND LAKES AND WATERWAYS AND
BREEZY CONDITIONS WILL MAKE FOR DANGEROUS CONDITIONS IN THESE AREAS
AS WELL. GRADUAL VEERING TO EAST-NORTHEAST OVERNIGHT AS SPEEDS DROP
TO 10 TO 15 KNOTS. SEAS WILL PEAK MID MORNING AT 6 TO 8 FT NEARSHORE
AND 10 TO 12 FT OFFSHORE OVER THE GULF STREAM WITH DOMINANT PERIODS
AROUND 8 TO 9 SEC.

SUN-WED...HIGH PRESSURE RIDGE OVER THE AREA FROM LATE WEEKEND INTO
EARLY NEXT WEEK WILL KEEP WINDS RELATIVELY LIGHT...BECOMING ONSHORE
AND INCREASING SLIGHTLY NEAR THE COAST AS THE SEA BREEZE BOUNDARY
DEVELOPS AND MOVES INLAND EACH AFTERNOON. A WEAK FRONTAL BOUNDARY
WILL CROSS THE WATERS INTO MID WEEK WITH WINDS BECOMING NORTHERLY
AND REMAINING BELOW 15 KTS. SEAS UP TO 7 FEET OVER THE GULF STREAM
WATERS WILL CONTINUE INTO SUNDAY MORNING AND GRADUALLY DECREASE INTO
NEXT WEEK BECOMING 5 FEET OR LESS.

&&

.FIRE WEATHER...

TODAY...DRIER AIR CONTINUES TO FILTER DOWN THE PENINSULA BEHIND THE
FRONTAL BOUNDARY...THOUGH COOL AIR ADVECTION WILL KEEP TEMPERATURES
SLIGHTLY BELOW NORMAL IN THE 70S. THOUGH ONSHORE FLOW IS EXPECTED TO
KEEP COASTAL LOCATIONS WELL ABOVE CRITICAL LEVELS...INTERIOR SITES
ARE EXPECTED TO DROP TO AROUND 35 PERCENT THIS AFTERNOON. GIVEN THE
COMBINATION OF STRONG GUSTY N-NE WINDS OF 15 TO 20 MPH AND DRY
GROUND MOISTURE CONDITIONS...HAVE ISSUED A RED FLAG WARNING FOR
PORTIONS OF THE INTERIOR FOR THIS AFTERNOON. RH VALUES ARE EXPECTED
TO REMAIN A LITTLE HIGHER ACROSS OKEECHOBEE COUNTY...AND A FIRE
DANGER STATEMENT IS IN EFFECT. EVEN ACROSS COASTAL COUNTIES WHERE RH
VALUES WILL REMAIN HIGHER...THE WINDS WILL MAKE FOR PROBLEMATIC FIRE
WEATHER CONDITIONS...WITH POTENTIAL RAPID SPREAD ANY NEW OR EXISTING
FIRES.

SUN-WED...HIGH PRESSURE RIDGE ACROSS THE AREA WILL ALLOW FOR LIGHTER
WINDS ACROSS THE AREA SUNDAY INTO EARLY NEXT WEEK. THE EAST COAST
SEA BREEZE WILL PUSH ONSHORE EACH DAY MODIFYING THE DRY AIRMASS
ALONG THE COAST...HOWEVER INLAND RH VALUES WILL DROP TO 30-35
PERCENT EACH AFTERNOON FOR A FEW HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  55  76  57 /  10   0  10  10
MCO  79  57  80  56 /  10   0  10  10
MLB  77  61  76  58 /  10  10  10  10
VRB  77  60  77  54 /  10  10  10  10
LEE  78  55  80  57 /  10   0  10  10
SFB  78  55  80  58 /  10   0  10  10
ORL  78  58  81  60 /  10   0  10  10
FPR  77  60  77  54 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 8 AM EDT SUNDAY FOR COASTAL WATERS FROM SEBASTIAN INLET
     TO JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM....WEITLICH
Hazardous weather outlook, Apr 6, 1:24 PM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
124 PM EDT FRI APR 6 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
124 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL REMAIN A POSSIBILITY NEAR THE TREASURE
COAST AND EASTERN OKEECHOBEE COUNTY THROUGH MID AFTERNOON AS A
FRONTAL BOUNDARY MOVES THROUGH EAST CENTRAL FLORIDA.

THE PRIMARY THREATS FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING
STRIKES...STRONG WIND GUSTS UP TO 35 TO 40 MPH AND SMALL HAIL.
STORMS WILL MOVE QUICKLY TO THE EAST SOUTHEAST AT 30 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID TO LATE
AFTERNOON AHEAD OF A FRONTAL BOUNDARY MOVING THROUGH THE STATE.
THESE STORMS WILL MOVE EAST SOUTHEAST AROUND 25 TO 30 KNOTS OVER THE
INTRACOASTAL AND CONTINUE OFFSHORE INTO THE LOCAL ATLANTIC WATERS.
STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS AND OCCASIONAL
LIGHTNING STRIKES...ESPECIALLY SOUTH OF MELBOURNE BEACH.

.WIND AND SEA IMPACT...
NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BEHIND A
FRONTAL BOUNDARY LATER THIS AFTERNOON. OCCASIONAL GUSTS TO GALE FORCE
WILL BE POSSIBLE THIS EVENING OVER THE OFFSHORE WATERS NORTH OF CAPE
CANAVERAL. SHORT PERIOD SEAS WILL BUILD TO 6 TO 8 FEET NEARSHORE AND
8 TO 11 FEET OFFSHORE BY LATE TONIGHT.

.FIRE WEATHER IMPACT...
ISOLATED LIGHTNING STORMS WILL CONTINUE OVER PARTS OF OKEECHOBEE
COUNTY AND THE TREASURE COAST WITH A FRONTAL BOUNDARY MOVING THROUGH
THIS AFTERNOON. BREEZY WEST SOUTHWEST WINDS WILL BECOME NORTH
NORTHEAST BEHIND THE FRONT BY LATE AFTERNOON...LEADING TO VERY GOOD
DISPERSION ACROSS THE REGION. THESE WINDS MAY LEAD TO CONTROL ISSUES
FOR NEW OR ONGOING FIRES

.RIP CURRENT IMPACT...
A LONG PERIOD OCEAN SWELL AND THE APPROACH OF THE NEW MOON WILL
BRING A HIGH RIP CURRENT RISK TO AREA BEACHES TODAY. CHECK
CONDITIONS WITH LOCAL BEACH PATROLS WHEN ARRIVING AT THE BEACH.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SEASONABLY COOL AND DRY WEATHER IS EXPECTED BEHIND THE FRONTAL
BOUNDARY THROUGH EARLY NEXT WEEK. BREEZY NORTHEASTERLY WINDS WILL
BRING HAZARDOUS BOATING CONDITIONS OVER THE LOCAL WATERS ALONG
WITH AN ELEVATED FIRE DANGER THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TODAY.

MOSES/GUSEMAN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:05 AM EDTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia16 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.